I have been diagnosed with EAT, ectopic atrial tachycardia. According to my doctors my tests has shown that the attacks are wery easy to trigger. I can have several short attacks every day, each lasting for about 10-30 seconds.
The doctors belive that the cause of this may be scarring from an earlier myocarditis, which i did not notised at the time (probably mot than 10 years ago).
In periods I also have quite a lot of PVC:s. Good periods I only feel them mayby 10 times a day, but perhaps once a year I get a couple of days with 10 000 – 20 000 daily. They seem to get more freequent when I excercise.
I havent´got a clear answer if this PVS:s also comes from scarring (The presumed Myocarditis), but the doctors thinks that it is possible.
I have done an Eco, which showed normal contitions. I am scedueled to a stresstest in a couple of weeks. Then my doctor wants me to start taking flecainide. I am going to be hospitalised for three days, then go home.
The alternative is ablation, since the attacks of EAT are som easely provoced one of the doctors thinks that I have a pretty good chanse to have them fixed. But there are also risks, depending the site of te ”scar tissue” that the EAT is orignating from.
My doctor wants me to try flecainide frist, but i am hesitant. I have read about it, and they seem to be pretty serios risks involved.
I would rather go for the ablation, but my doctor says that I can´t get that before I tried flecainide.
That is a good question. Flecainide is a pretty safe drug in correctly selected patients. It sounds like your doctor is taking the correct steps to assess that you are low risk. Flecainide is probably has the highest success rates for treating atrial arrhythmias. There are risks, but if your cardiac work up is negative, the risks should be pretty low.
The decision to have an ablation versus medication is a personal choice that should be based on risks/benefits. I would need to see the EKG to assess the risks and likely cure rate. In general, left atrial tachycardias have a slightly increased risk compared to right atrial tachycardia (risk of stroke about 1%) and the success rates depends on the mechanism of the tachycardia. If I thought the tachycardia could be easily and safely ablated, I would recommend ablation. If I thought it was left atrial and could be a left atrial flutter rather than tachycardia, I would try medications first.
It will like take some talking to your doctors to figure out the right decision for you -- it will likely be difficult decision and will take some clear discussions with your doctor.
I have been on Flecainide for over 3 years and it has worked very well for me with no side effects. I am taking a rather large dose as I am a large man (200 mg, twice a day). My PVCs have subsided to almost zero on a daily basis. I am very grateful that the drug is working so well... I was previously on Corgard, BetaPace, Quinnidine, Sotalol...all them did not work as well as the Flecainide and they had downsides. I also take Atenolo for heart rate but it is a very low dosage (25 mg). Good luck. If you are in good health and your heart is healthy the Flecainide should be fine.
I am very active and was on flecainide. It did not slow me down and I continued my daily workouts. After 18 months, the flecainide didn't seem to help me as well. My doctor then added a beta blocker with the flecainide and then eventually amiodarone. I was on amiodarone for 3 years and had my 3rd ablation this past Jan. Good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.